MAUDE Adverse Event Report: CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 14FR; CATHETER, UROLOGICAL

CARDINAL HEALTH CATH FOLEY SIL ELSTMR 5CC 14FR; CATHETER, UROLOGICAL
Model Number 402714
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
Customer reports: when the foley 14fr bladder catheter was removed, the balloon remained inflated.The nurse was unable to remove all the liquid from the balloon.This time, the nurse realized it when the catheter was removed.
 
Additional Manufacturer Narrative
The reported batch number was manufactured as per the defined device master record.All acceptance criteria were met, and this batch was released meeting all the acceptance criteria.An investigation of the reported condition was performed by the manufacturing facility.Two samples were received whereby one sample was not opened from the packaging indicating that the sample is unused.The other sample contained remnants of water inside the balloon which indicated the catheter has been used.Based on complaint description, the reported condition was found to be non/partial deflation.The sample received was physically investigated.The used sample was inflated with 10 ml of water as per recommended in specification.The balloon can be inflated normally.However, during the deflation process, the water cannot drain from the balloon indicating a non deflation of the balloon.The unused sample was also inflated with 10ml of water and no abnormality was found.Thus, further inspection of the affected used sample was observed under a dino lite camera and no issue was found with the dinking eye.However, it was observed that the inflation line was too obtrusive.This indicated that the latex layering after inflation line threading was too thin.Thus, when the balloon was filled with water, the inflation line collapsed due to the water pressure pressing the thin layer of latex.The collapsed of inflation line also can be contributed when the balloon thickness was too thick, causing the thin layer of the latex to be further stretched when the balloon is inflated with water.Thus, the collapsed airline unable to drain out the water from the balloon during deflation process.During 100% inspection, the thin layer unable to be detected as the density of air was lower than water which exerted less pressure on the air line.The root cause was that due to the thin latex layering after inflation threading process caused the balloon unable to be deflated.No corrective/preventative (capa) escalation was required as the reported condition falls under the risk zone 1 where the risk was not a new hazard identified and reduced as far as possible according to the risk analysis chart (rac) for latex urinary catheters.The corrective action plan is to issue a quality alert on this complaint and to update the procedure for latex dipping.

Brand Name
CATH FOLEY SIL ELSTMR 5CC 14FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
mediquip sdn.bhd. padang lati,
kangar, perlis
MY  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15886637
Report Number9611712-2022-00115
Device Sequence Number5250798
Product Code KOD
UDI-Device Identifier10192253026627
UDI-Public10192253026627
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number402714
Device Catalogue Number402714
Device Lot Number2027S11QX
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown